Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 304, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 25, 2018, 6:22 PM MDT for Kiowa County, Prowers County, Colorado. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 25, 2018, 6:22 PM MDT (00:22 UTC)
- Expired
- Aug 25, 2018, 7:15 PM MDT
- In force
- 53 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Kiowa County, CO, Prowers County, CO
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDEN), launched 00:00Z, 0.4 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 3559 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
540
WUUS55 KPUB 260022
SVRPUB
COC061-099-260115-
/O.NEW.KPUB.SV.W.0304.180826T0022Z-180826T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
622 PM MDT SAT AUG 25 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
North central Prowers County in southeastern Colorado...
Eastern Kiowa County in southeastern Colorado...
* Until 715 PM MDT.
* At 620 PM MDT, a severe thunderstorm was located 11 miles south of
Sheridan Lake, or 23 miles northeast of Lamar, moving northeast at
15 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and cloud to ground lightning is
occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
If on or near Sheridan Lake, get away from the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3818 10221 3829 10245 3862 10226 3862 10205
3860 10204 3837 10205
TIME...MOT...LOC 0020Z 216DEG 12KT 3830 10229
HAIL...1.25IN
WIND...60MPH
$$5 follow-up statements
141
WWUS55 KPUB 260035
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
635 PM MDT SAT AUG 25 2018
COC061-099-260115-
/O.CON.KPUB.SV.W.0304.000000T0000Z-180826T0115Z/
Prowers CO-Kiowa CO-
635 PM MDT SAT AUG 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHERN PROWERS AND EASTERN KIOWA COUNTIES...
At 634 PM MDT, a severe thunderstorm was located 7 miles southeast of
Sheridan Lake, or 25 miles northwest of Coolidge, moving northeast at
20 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Sheridan Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Very heavy rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3823 10217 3837 10240 3851 10232 3862 10226
3862 10207 3861 10204 3860 10204 3837 10205
3829 10211
TIME...MOT...LOC 0034Z 217DEG 19KT 3837 10223
HAIL...1.25IN
WIND...60MPH
$$609
WWUS55 KPUB 260047
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
647 PM MDT SAT AUG 25 2018
COC061-099-260115-
/O.CON.KPUB.SV.W.0304.000000T0000Z-180826T0115Z/
Prowers CO-Kiowa CO-
647 PM MDT SAT AUG 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 646 PM MDT, a severe thunderstorm was located 8 miles southwest of
Towner, or 24 miles west of Tribune, moving northeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Sheridan Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Heavy rainfall is occurring with this storm, and may lead to flash
flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3825 10215 3840 10238 3862 10226 3862 10207
3861 10205 3858 10204 3837 10205
TIME...MOT...LOC 0046Z 238DEG 12KT 3837 10218
HAIL...1.00IN
WIND...60MPH
$$011
WWUS55 KPUB 260058
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
658 PM MDT SAT AUG 25 2018
COC061-099-260115-
/O.CON.KPUB.SV.W.0304.000000T0000Z-180826T0115Z/
Prowers CO-Kiowa CO-
658 PM MDT SAT AUG 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 656 PM MDT, a severe thunderstorm was located 9 miles southeast of
Sheridan Lake, or 24 miles northwest of Coolidge, moving northeast at
10 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Sheridan Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Very heavy rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3825 10215 3840 10238 3862 10226 3862 10207
3861 10205 3858 10204 3837 10205
TIME...MOT...LOC 0056Z 218DEG 9KT 3836 10220
HAIL...1.00IN
WIND...60MPH
$$546
WWUS55 KPUB 260107
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
707 PM MDT SAT AUG 25 2018
COC061-099-260115-
/O.CON.KPUB.SV.W.0304.000000T0000Z-180826T0115Z/
Prowers CO-Kiowa CO-
707 PM MDT SAT AUG 25 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM MDT
FOR NORTHEASTERN PROWERS AND EASTERN KIOWA COUNTIES...
At 706 PM MDT, a severe thunderstorm was located 7 miles southeast of
Sheridan Lake, or 25 miles west of Tribune, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
If on or near Sheridan Lake, get away from the water and move
indoors or inside a vehicle. remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now! Do not be caught on the water in a thunderstorm.
Very heavy rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3825 10215 3840 10238 3862 10226 3862 10207
3861 10205 3858 10204 3837 10205
TIME...MOT...LOC 0106Z 232DEG 15KT 3838 10221
HAIL...1.00IN
WIND...60MPH
$$819
WWUS55 KPUB 260115
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
715 PM MDT SAT AUG 25 2018
COC061-099-260124-
/O.EXP.KPUB.SV.W.0304.000000T0000Z-180826T0115Z/
Prowers CO-Kiowa CO-
715 PM MDT SAT AUG 25 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PROWERS AND
EASTERN KIOWA COUNTIES WILL EXPIRE AT 715 PM MDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small
hail, gusty winds and heavy rain are still possible with this
thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect for
portions of Prowers and Kiowa counties until 745 PM MDT.
LAT...LON 3825 10215 3840 10238 3862 10226 3862 10207
3861 10205 3858 10204 3837 10205
TIME...MOT...LOC 0114Z 216DEG 12KT 3840 10219
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 2:28 PM MDT, 3 hours 54 minutes earlier.
Area forecast discussion, Aug 25, 2:28 PM MDT, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 228 PM MDT Sat Aug 25 2018 .SHORT TERM...(This evening through Sunday) Issued at 222 PM MDT Sat Aug 25 2018 Currently, isolated to scattered thunderstorms have developed across the high terrain, with greatest thunderstorm coverage over the southern Sangre's and adjacent plains. A few isolated showers have also developed across portions of the eastern plains, south of HWY 50. Storms are developing in response to a series of disturbances lifting northeast per GOES-16 water vapor imagery: one currently over northeast New Mexico and another over northeast Arizona. Broad high pressure is situated over eastern Texas, causing southwest flow aloft over Colorado. TPW's are slowly increasing over southern portions of the CWA to near/just above normal levels. Cloud analysis over the plains using GOES-16 1-min imagery indicates destabilization has taken place across the plains south of HWY 50, with areas north still stable. Temperatures across the plains and I- 25 corridor span the upper 80s through the 90s, and 70s in the high valleys Rest of today and tonight, showers and thunderstorms are forecast to persist in the mountains through early evening, before mostly dissipating by midnight as the mid-level energy continues to lift northeast and the atmosphere stabilizes. For the plains, thunderstorm will continue to expand east through the late afternoon and early evening, before mostly dissipating/moving into Kansas by around midnight. Thunderstorms will remain weak in most areas considering weak instability and shear. The threat for a strong storm or two will be greatest across the far eastern plains, where effective shear is/will be 25-30 knots, and MLCAPE around 1000 j/kg, per SPC mesoanalysis. The greatest storm threat appears to be flash flooding potential over burn scars. In general, though , storms shouldn't be producing too much rainfall over any given location considering not-outrageous TPW and the fact that storms are moving at a decent pace. Further east, storms could produce hail less than 1 inch in diameter and wind gusts to 50 mph. Low temperatures this evening are expected to be in the low to mid 60s across the plains and Colorado Springs, and mid to upper 40s in the high valleys. Mid to high clouds will persist through much of the evening before dissipating by the morning. Low clouds are possible in the San Luis Valley by early morning considering light winds and today's rainfall. Tomorrow, high pressure is forecast to remain centered southeast of Colorado, leading to continued west to southwest flow over Colorado. Disturbances in the flow are expected to be weaker, and along with slightly less moisture compared to today, should lead to less thunderstorm coverage for Sunday. Isolated to widely scattered storms will develop over the high terrain, especially the southwest mountains, during the late morning/early afternoon under intense heating, and will quickly move east. Only a storm or two is expected to make it into the I-25 corridor, with the rest of the eastern plains more likely remaining dry. Although effective shear will be more favorable considering the upper level jet moving over Colorado, instability will be weak so thunderstorms are expected to remain sub- severe. Sunday will be hot, with highs in the mid 90s across the plains, upper 80s in Colorado Springs, and low to mid 80s in the high valleys. .LONG TERM...(Sunday night through Saturday) Issued at 222 PM MDT Sat Aug 25 2018 A weak disturbance will be exiting the area Sun evening and most, if not all precip chances should end by about midnight. Dry westerly flow over the area on Mon is expected to bring dry weather with high temps that are 5-10 degrees above average. It may be breezy enough, and dry enough to have some fire weather concerns in a few areas Mon afternoon. Mon night, a disturbance passing to the north of CO will send a front thru the eastern CO plains early Tue morning. In the wake of the front, there could be some low clouds over portions of the southeast plains, especially in areas near the KS border. The passage of the front will bring north surface winds to the area early in the day, and then the winds will become easterly in the afternoon. At this time, the forecast models keep the area dry thru Tue afternoon, with the GFS then showing the potential for a few showers/tstms along some of the eastern mtns in the evening hours. High temps across the southeast plains on Tue will probably be at least 10 degrees cooler than on Mon, but will still be around or a little above average in the high valleys. On Wed an upper ridge will be centered to the south of CO, with westerly flow aloft over southern CO. However, southerly surface winds over the far southeast plains are expected to bring higher dew point air to that area. The GFS shows dew points in the upper 50s/lower 60s in the afternoon/early evening hours. Most of the area is expected to be dry Wed, but the GFS shows a little precip along some of the eastern mtns, with a better chance for precip over the far southeast plains. Relatively dry westerly flow aloft is expected over the area on Thu and into early Fri, with maybe just some isolated precip over some of the mtns and southeast plains. Fri afternoon a disturbance moves across the state, bringing an increased chance for showers/tstms over the mtns and eastern plains from about mid-late afternoon thru the evening, and possibly continuing thru the night over the southeast CO plains. The upper ridge is forecast to build over the area Sat, bringing dry weather to southern CO. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 222 PM MDT Sat Aug 25 2018 Isolated to scattered thunderstorms will persist into the early evenings over the higher terrain of southern Colorado, and parts of the plains. KALS and KCOS should see showers and thunderstorms in the vicinity of the terminal through the early evening. KPUB has more limited potential to see an isolated shower or thunderstorm late this afternoon/evening, but confidence is low in this happening. Thunderstorms will develop again over the high terrain by late Sunday afternoon, but should stay away from the three terminals. KPUB and KCOS should be VFR for the next 24 hours with mid to high level cloud cover. KALS could see reduced CIGs/VIS late tonight/early Sunday morning with fog and low cloud potential (confirmed by some Bufkit soundings), especially if the area receives rainfall. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...LINE LONG TERM...28 AVIATION...LINE
Hazardous weather outlook, Aug 25, 12:05 PM MDT, 6 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1205 PM MDT Sat Aug 25 2018 COZ058>089-093>099-261815- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1205 PM MDT Sat Aug 25 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered to widespread showers and thunderstorms are expected this afternoon over the mountains, spreading east across the plains by this evening and overnight. Locally heavy rainfall, lightning, gusty outflow winds to 50 mph and half inch hail will be possible with stronger storms. If a stronger storm can move across a burn scar, flash flooding will be possible. Expect showers and thunderstorms to come to an end during the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday On Sunday, isolated to scattered afternoon and evening thunderstorms are expected, mainly over the mountains. The primary weather threats will be lightning, gusty winds and locally heavy rainfall. Wednesday through Friday, spotty afternoon and evening thunderstorms will be possible. The main weather threats will be lightning and gusty winds. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will be possible this afternoon and tonight across the mountain areas, burn scars and eastern plains. 12/12
In the hours before
Special weather statement, Aug 25, 3:49 PM MDT, 2 hours 33 minutes before
Special Weather Statement National Weather Service Pueblo CO 349 PM MDT SAT AUG 25 2018 COZ093-095-097-252215- Las Animas Vicinity/Bent County CO-Western Kiowa County CO- La Junta Vicinity/Otero County CO- 349 PM MDT SAT AUG 25 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN OTERO...SOUTHWESTERN KIOWA AND NORTHWESTERN BENT COUNTIES UNTIL 415 PM MDT... At 349 PM MDT, Doppler radar was tracking a strong thunderstorm 8 miles east of Cheraw, or 13 miles northeast of North La Junta, moving northeast at 15 mph. Dime size hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Blue Lake and Arlington. LAT...LON 3801 10329 3803 10340 3835 10335 3825 10309 TIME...MOT...LOC 2149Z 204DEG 14KT 3811 10336 28
Special weather statement, Aug 25, 4:23 PM MDT, 1 hour 59 minutes before
Special Weather Statement
National Weather Service Pueblo CO
423 PM MDT SAT AUG 25 2018
COZ095>098-252345-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
423 PM MDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN PROWERS...WESTERN
KIOWA AND NORTHERN BENT COUNTIES UNTIL 545 PM MDT...
At 420 PM MDT, Doppler radar was tracking developing strong
thunderstorms near John Martin Reservoir, or 24 miles east of North
La Junta as well as near Fort Lyon and 6 miles southeast of
Haswell. These storms were moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
these storms.
Locations impacted include...
Lamar, Las Animas, Eads, Wiley, Haswell, Neeoshe Reservoir, McClave,
Blue Lake, Sweetwater Reservoir, Hasty, Neegronda Reservoir,
Arlington, Queens Reservoir, John Martin Reservoir, Caddoa and Fort
Lyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is also occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3790 10311 3813 10336 3845 10342 3860 10277
3814 10238
TIME...MOT...LOC 2220Z 242DEG 18KT 3802 10308Special weather statement, Aug 25, 5:54 PM MDT, 28 minutes before
Special Weather Statement
National Weather Service Pueblo CO
554 PM MDT SAT AUG 25 2018
COZ095>098-260115-
Lamar Vicinity/Prowers County CO-Las Animas Vicinity/Bent County CO-
Western Kiowa County CO-Eastern Kiowa County CO-
554 PM MDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PROWERS...KIOWA AND
NORTHEASTERN BENT COUNTIES UNTIL 715 PM MDT...
At 551 PM MDT, Doppler radar was tracking strong thunderstorms 9
miles southeast of Brandon, or 22 miles northeast of Lamar and near
McClave. These strong storms were moving east northeast at 30 mph.
Dime size hail and wind gusts around 50 mph will be possible with
these storms.
Locations impacted include...
Lamar, Holly, Eads, Granada, Wiley, Sheridan Lake, Hartman, Neeoshe
Reservoir, McClave, Chivington, Brandon, Towner, Bristol, Sweetwater
Reservoir, Neegronda Reservoir and Queens Reservoir.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is also occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.
&&
LAT...LON 3793 10274 3836 10301 3862 10269 3862 10205
3800 10205
TIME...MOT...LOC 2351Z 231DEG 32KT 3832 10235Special weather statement, Aug 25, 6:16 PM MDT, 6 minutes before
Special Weather Statement
National Weather Service Pueblo CO
616 PM MDT SAT AUG 25 2018
COZ096-098-260115-
Lamar Vicinity/Prowers County CO-Eastern Kiowa County CO-
616 PM MDT SAT AUG 25 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PROWERS AND EASTERN
KIOWA COUNTIES UNTIL 715 PM MDT...
At 615 PM MDT, Doppler radar was tracking a developing strong
thunderstorm 10 miles south of Sheridan Lake, or 23 miles northeast
of Lamar, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Sheridan Lake and Towner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Very heavy rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
If on or near Sheridan Lake, get out of the water and move indoors
or inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 3819 10225 3829 10245 3862 10225 3862 10205
3860 10204 3840 10205
TIME...MOT...LOC 0015Z 211DEG 17KT 3831 10231The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 7:03 PM MDT | Special Weather Statement | PUB | Prowers | 57 min |
| Aug 25, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Kiowa, Prowers | 35 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.